Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Aug 15, 2021, 12:38 PM CDT for Blanco County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2021, 12:38 PM CDT (17:38 UTC)
- Expired
- Aug 15, 2021, 1:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Austin/San Antonio, TX
- Hail
- 0.50 in
- Wind
- 40
County Blanco County, TX
The radar
The Austin/San Antonio radar (KEWX), 67 km from the middle of the area, began a volume at 17:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 5.6 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1360 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1004 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
249
WWUS84 KEWX 151738
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
1238 PM CDT Sun Aug 15 2021
TXZ190-191-151815-
Blanco TX-Hays TX-
1238 PM CDT Sun Aug 15 2021
...A strong thunderstorm will impact portions of northwestern Hays
and northeastern Blanco Counties through 115 PM CDT...
At 1238 PM CDT, Doppler radar was tracking a strong thunderstorm over
Pedernales Falls State Park, or 11 miles northwest of Dripping
Springs, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dripping Springs, Henly, Pedernales Falls State Park, Cypress Mill
and Mount Gainor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3039 9827 3033 9813 3024 9801 3007 9819
3032 9834
TIME...MOT...LOC 1738Z 311DEG 13KT 3028 9823
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$
BRADYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Aug 15, 6:22 AM CDT, 6 hours 16 minutes earlier.
Area forecast discussion, Aug 15, 6:22 AM CDT, 6 hours 16 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 622 AM CDT Sun Aug 15 2021 .AVIATION... No major changes to the forecast this morning as it's relatively quiet with light to calm winds and just a little MVFR CIG development near SAT/SSF that should quickly scatter out after sunrise. A complex of showers and thunderstorms has developed early this morning well to our north, and although most high- resolution model guidance depicts this activity dissipating through the morning the CAMS have not had a good handle on it. Regardless, some scattered shower and isolated thunderstorm activity could impact the I-35 terminals this afternoon although coverage remains somewhat uncertain. Heavy rain may reduce visibility and some gusty winds cannot be ruled out in the strongest storms, but confidence in impacts to the terminals is low. Otherwise, expect light winds through the period and VFR conditions to prevail. && .PREV DISCUSSION... /ISSUED 222 AM CDT Sun Aug 15 2021/ SHORT TERM (Today through Monday)... The upper air pattern early this morning across the southern CONUS consists of a weak southward-sinking trough across the MS River Valley as the sub-tropical ridge is shunted back to the west. Very gradual height falls are progged across TX over the next 24-48 hours. A few showers and storms made it to the southern Edwards Plateau and Western Hill Country in the evening hours before dissipating with the loss of daytime heating, but they've left a weak convergence axis from W to E across central portions of the CWA. A few tiny showers popped up in their wake around 04-05Z, but we're anticipating a dry night as well as much of the AM with a stable boundary layer in place. Some destabilization will take place after sunrise with low level lapse rates increasing quickly through the day, and CAMS are in good agreement that isolated to scattered shower and thunderstorm development will take place near or north of our northern border sometime later in the morning or perhaps around midday. This activity will increase in coverage during the afternoon and slowly sink south across the region before again dissipating after sunset. Some briefly gusty winds are possible in any stronger storms, with locally heavy rainfall also potentially in the cards. Most locations will likely see a half inch or less of rain, but 1-3" could be realized in a few locations. HREF max values of 3-4+" cannot be completely ruled out which could lead to advisory-level minor flooding concerns. WPC's Excessive Rainfall Outlook depicts a Marginal Risk across most of the CWA, with the exception of the Winter Garden region. Today will be the coolest of the week for many as rain could keep highs in the mid-upper 80s in a few spots. Most locations should still reach the 90s, warmest along the Rio Grande. Similar temperatures are forecast for Monday give or take a couple degrees dependent on rainfall/cloud cover. Additional diurnally driven showers and storms are possible on Monday, but coverage may be a tad lower than today and precipitation amounts should be a lower also as the NW flow aloft will act to reduce PWATS and thus the risk for locally heavy rain as well. Tough to pick out favored locations for development on Monday given the nebulous forcing so broad-brushed chance POPs are forecast Monday afternoon except once again across the Winter Garden region. LONG TERM (Monday Night through Saturday)... On Tuesday afternoon a weak trough axis will be pushing into West Texas which should allow for continued afternoon shower and thunderstorm chances across much of the area. The northwestern CWA will likely have the higher PoPs as upper lift is expected to be strongest over this region. Highs Tuesday should remain in the lower to upper 90s for most spots. The trough axis is expected to become less defined and shift to the east a bit with upper ridging strengthening in the northern Gulf of Mexico. This should equate to slightly lower PoPs for the area on Wednesday but will still hold onto 20-30 PoPs for most of the area. High temperatures will likely respond with a slight increase of 1-2 degrees compared to Tuesday. The forecast will dry out for the most part on Thursday and Friday as weak ridging nudges in from the east. Can't rule out an isolated shower or storm in the Coastal Plains or western CWA on Thursday. Highs Thursday and Friday will range from the upper 90s to 102 across the area. Heat index values will be near 105-109 degrees for areas along and east of I35 during this time period as well. A slight chance of rain returns to the forecast on Saturday, but this forecast will be highly dependent on what happens to Tropical Storm Grace 7 days from now. Medium-range models are all over the place in comparison with each other and within each individual model's run- to-run consistency. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 92 75 93 75 96 / 50 20 40 - 30 Austin Bergstrom Intl Airport 92 73 92 74 94 / 50 20 30 - 20 New Braunfels Muni Airport 93 73 93 74 95 / 50 20 30 - 20 Burnet Muni Airport 90 73 92 74 92 / 50 20 40 10 30 Del Rio Intl Airport 97 77 97 78 97 / 20 20 30 20 30 Georgetown Muni Airport 91 73 92 74 94 / 50 20 40 - 30 Hondo Muni Airport 93 74 94 74 94 / 40 20 30 10 20 San Marcos Muni Airport 93 73 93 74 94 / 50 20 30 - 20 La Grange - Fayette Regional 94 76 94 76 95 / 40 20 40 - 20 San Antonio Intl Airport 92 75 93 75 94 / 50 20 40 10 20 Stinson Muni Airport 94 76 94 76 95 / 40 20 40 10 20 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...KCW Long-Term...Hampshire
Hazardous weather outlook, Aug 15, 3:01 AM CDT, 9 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 301 AM CDT Sun Aug 15 2021 TXZ171>173-183>194-202>209-217>225-228-160815- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 301 AM CDT Sun Aug 15 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Scattered showers and thunderstorms are expected this afternoon and early evening. The strongest activity could produce locally heavy rainfall with isolated amounts up to 3 inches. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Aug 15, 12:38 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1238 PM CDT Sun Aug 15 2021
TXZ190-191-151815-
Blanco TX-Hays TX-
1238 PM CDT Sun Aug 15 2021
...A strong thunderstorm will impact portions of northwestern Hays
and northeastern Blanco Counties through 115 PM CDT...
At 1238 PM CDT, Doppler radar was tracking a strong thunderstorm over
Pedernales Falls State Park, or 11 miles northwest of Dripping
Springs, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dripping Springs, Henly, Pedernales Falls State Park, Cypress Mill
and Mount Gainor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3039 9827 3033 9813 3024 9801 3007 9819
3032 9834
TIME...MOT...LOC 1738Z 311DEG 13KT 3028 9823
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
BRADYThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 12:50 PM CDT | Special Weather Statement | EWX | Lee | 40 min |
| Aug 15, 1:19 PM CDT | Areal Flood Advisory | EWX | Lee | 3 hr |
| Aug 15, 1:31 PM CDT | Special Weather Statement | EWX | Bastrop, Blanco, Hays, Lee, Travis | 44 min |
| Aug 15, 1:43 PM CDT | Areal Flood Advisory | EWX | Bastrop, Lee, Travis | 3 hr |
| Aug 15, 2:10 PM CDT | Flash Flood Warning | EWX | Travis | 3 hr |
| Aug 15, 2:19 PM CDT | Special Weather Statement | EWX | Blanco, Caldwell, Comal, Hays, Kendall, Travis | 71 min |
| Aug 15, 3:32 PM CDT | Special Weather Statement | EWX | Bandera | 43 min |
| Aug 15, 4:45 PM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Aug 15, 5:59 PM CDT | Areal Flood Advisory | EWX | Bandera | 3 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.